Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 23, 2011, 5:22 PM EDT for 4 counties in Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2011, 5:22 PM EDT (21:22 UTC)
- Expired
- Mar 23, 2011, 6:04 PM EDT
- In force
- 42 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Armstrong County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 61 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 546 m²/s²
- 0-3 km storm-relative helicity
- 612 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766 WUUS51 KPBZ 232122 SVRPBZ PAC003-005-063-129-232215- /O.NEW.KPBZ.SV.W.0022.110323T2122Z-110323T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 522 PM EDT WED MAR 23 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA... EAST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA... WEST CENTRAL INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 615 PM EDT * AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF MURRYSVILLE...MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MURRYSVILLE... FREEPORT... DELMONT... APOLLO... VANDERGRIFT... CROOKED CREEK LAKE PARK... SALTSBURG... NEW ALEXANDRIA... ELDERTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4070 7933 4038 7931 4032 7980 4069 7969 TIME...MOT...LOC 2122Z 266DEG 43KT 4047 7977 $$
3 follow-up statements
951
WWUS51 KPBZ 232142
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT WED MAR 23 2011
PAC003-232152-
/O.CAN.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
ALLEGHENY PA-
542 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHENY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4057 7938 4038 7931 4032 7975 4055 7965
4058 7964
TIME...MOT...LOC 2142Z 266DEG 43KT 4045 7945
$$
PAC005-063-129-232215-
/O.CON.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
ARMSTRONG PA-WESTMORELAND PA-INDIANA PA-
542 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR INDIANA...WESTMORELAND AND ARMSTRONG COUNTIES...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SLICKVILLE...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MURRYSVILLE... DELMONT... SALTSBURG...
NEW ALEXANDRIA...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4057 7938 4038 7931 4032 7975 4055 7965
4058 7964
TIME...MOT...LOC 2142Z 266DEG 43KT 4045 7945
$$763
WWUS51 KPBZ 232146
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT WED MAR 23 2011
PAC005-232156-
/O.CAN.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
ARMSTRONG PA-
546 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR ARMSTRONG COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4033 7968 4055 7958 4055 7954 4053 7950
4054 7948 4053 7946 4057 7943 4057 7938
4038 7931
TIME...MOT...LOC 2146Z 267DEG 43KT 4040 7937
$$
PAC063-129-232215-
/O.CON.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
WESTMORELAND PA-INDIANA PA-
546 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR INDIANA AND WESTMORELAND COUNTIES...
AT 541 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SHIELDSBURG...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALTSBURG... NEW ALEXANDRIA... DELMONT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4033 7968 4055 7958 4055 7954 4053 7950
4054 7948 4053 7946 4057 7943 4057 7938
4038 7931
TIME...MOT...LOC 2146Z 267DEG 43KT 4040 7937
$$563
WWUS51 KPBZ 232204
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT WED MAR 23 2011
PAC063-129-232215-
/O.CAN.KPBZ.SV.W.0022.000000T0000Z-110323T2215Z/
WESTMORELAND PA-INDIANA PA-
604 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR INDIANA AND WESTMORELAND
COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4033 7968 4055 7958 4055 7954 4053 7950
4054 7948 4053 7946 4057 7943 4057 7938
4038 7931
TIME...MOT...LOC 2205Z 267DEG 43KT 4038 7907
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:33 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 23, 2:33 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 233 PM EDT WED MAR 23 2011 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON AND EVENING...BRINGING SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE FROM PITTSBURGH SOUTHWARD. HIGH PRESSURE WILL THEN BUILD IN FOR THE END OF THE WEEK...WITH MAINLY DRY BUT MUCH COOLER CONDITIONS. && .NEAR TERM /THROUGH THURSDAY/... A LINE OF SHOWERS AND THUNDERSTORMS IS FORMING IN ADVANCE OF A COLD FRONT ACROSS INDIANA INTO SOUTHWEST OHIO. PER FAVORABLE ENVIRONMENT AND HIGH RESOLUTION MODELS...THIS LINE WILL CONTINUE TO INTENSIFY AND MOVE ACROSS EASTERN OHIO LATER THIS AFTN...AND ACROSS WESTERN PA AROUND EVENING COMMUTE. WITH SIGNIFICANT DEEP LAYER SHEAR INCREASING AS THE FRONTAL BOUNDARY APPROACHES...STRONG TO SEVERE TSTMS WILL LIKELY OCCUR AS THE LINE PASSES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM FOR AREAS FROM PITTSBURGH SOUTHWARD. SHWRS AND TSTMS WILL DECREASE IN COVERAGE THIS EVENING AS THE FRONT EXITS TO THE EAST. COLDER AIR WILL WORK INTO THE AREA...WITH PRECIP CHANGING TO SNOW NORTH TO SOUTH. SOME POCKETS OF SLEET ARE POSSIBLE IN THE CHANGEOVER NORTH OF PIT THIS EVENING. WITH GROUND TEMPERATURES WARM AND THE COVERAGE SCATTERED...ACCUMULATIONS WILL BE MINIMAL...WITH COATING POSSIBLE ALONG THE I-80 CORRIDOR AND THE WV/MD RIDGES. RESIDUAL SNOW SHOWERS WILL DIMINISH BY THURSDAY AFTN AS HIGH PRESSURE BUILDS ACROSS THE AREA. DO THINK CLOUDS WILL PERSIST THROUGH MUCH OF THURSDAY AFTN UNDER NW FLOW/COLD ADVECTION. MUCH COLDER TEMPERATURES WILL PREVAIL...WITH HIGHS MAINLY IN THE 30S. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... MAINLY DRY BUT COLD CONDITIONS WILL PREVAIL UNDER HIGH PRESSURE AND NORTHERLY FLOW THURSDAY NIGHT INTO SATURDAY. A SYSTEM APPROACHING FROM THE SOUTHWEST MAY BRING SCATTERED RAIN/SNOW SHOWERS FROM PIT SOUTH BY LATE SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A LOW PRESSURE SYSTEM WILL TRACK EAST FROM THE SOUTHERN PLAINS ACROSS THE SOUTHEASTERN STATES SUNDAY. THIS SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY. HIGH PRESSURE WILL BRIEFLY REBUILD ON MONDAY WITH ANOTHER SYSTEM TRACKING ACROSS THE SOUTH BY TUESDAY. THIS LOW WILL PROVIDE A CHANCE OF RAIN OR SNOW AGAIN TUESDAY INTO EARLY WEDNESDAY. TEMPERATURES ARE FORECAST TO RANGE BETWEEN 10 AND 15 DEGREES BELOW NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... EXPECT WARM FRONT TO PUSH NORTH OF KFKL AND KDUJ BY 21Z WITH IFR CEILINGS QUICKLY LIFTING TO MVFR AS FLOW BECOMES SOUTHWEST IN WARM SECTOR. BROKEN CEILINGS 3000 TO 4000 FEET WILL PREVAIL AT REMAINDER OF TERMINALS AHEAD OF APPROACHING COLD FRONT WHICH WILL CROSS THE REGION EARLY THIS EVENING. LINES OF THUNDERSTORMS WITH A FEW REACHING SEVERE LIMITS WILL CONTINUE TO DEVELOP OVER OHIO AND MOVE RAPIDLY EAST THROUGH 00Z. BRIEF IFR CONDITIONS ARE LIKELY IN STORMS...AND LARGE HAIL AND GUSTS OVER 50KT ARE POSSIBLE OVER SOUTHERN TERMINALS. NORTHWEST FLOW GUSTING TO 25 KT AT TIMES WILL BRING MUCH COLDER AIR INTO THE REGION TONIGHT WITH LEFT OVER SCATTERED RAIN SHOWERS CHANGING OVER TO SNOW BEFORE ENDING. COLD ADVECTION WILL LIKELY MAINTAIN MVFR STRATOCUMULUS OVER MOST TERMINALS LATE TONIGHT THROUGH THURSDAY MORNING...WITH BASES LIFTING ABOVE 3000 FEET BY AFTERNOON. VFR WEATHER IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY UNDER SURFACE RIDGE. THE NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTH OF THE REGION SATURDAY AND SUNDAY WITH SCATTERED RAIN/SNOW SHOWERS AND POSSIBLE RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 23, 1:16 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 116 PM EDT WED MAR 23 2011 OHZ057-068-069-WVZ012-021-241730- MUSKINGUM-NOBLE-MONROE-WETZEL-MARION- 116 PM EDT WED MAR 23 2011 ...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ039>041-048>050-058-059-PAZ020-021-029-031-073>076- WVZ001>004-022-023-041-241730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-GUERNSEY-BELMONT-BEAVER-ALLEGHENY-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-MONONGALIA-PRESTON-TUCKER- 116 PM EDT WED MAR 23 2011 ...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-022-023-241730- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 116 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 23, 2:56 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 256 PM EDT WED MAR 23 2011 OHZ039>041-050-WVZ001-232000- CARROLL OH-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-TUSCARAWAS OH- 256 PM EDT WED MAR 23 2011 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...JEFFERSON...TUSCARAWAS...CARROLL AND HANCOCK... AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF MINERAL CITY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NEW PHILADELPHIA... MINERAL CITY... SHERRODSVILLE... DELLROY... CARROLLTON... AUGUSTA... MECHANICSTOWN... BERGHOLZ... MILLPORT... SALINEVILLE... HAMMONDSVILLE... TOMLINSON RUN STATE PARK... THESE STORMS WILL PRODUCE HALF INCH HAIL TO THREE QUARTER INCH AND A BRIEF PERIOD OF VERY HEAVY RAIN. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4080 8061 4054 8053 4043 8143 4060 8148
Special weather statement, Mar 23, 3:36 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT WED MAR 23 2011
MDZ001-PAZ075-076-WVZ021>023-041-232030-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-MARION WV-MONONGALIA
WV-PRESTON WV-TUCKER WV-
336 PM EDT WED MAR 23 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...FAYETTE...TUCKER...MARION...PRESTON...MONONGALIA AND
FAYETTE RIDGES...
AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHEAT NECK
TO 18 MILES SOUTHWEST OF BENTONS FERRY...MOVING EAST AT 35 MPH.
PENNY SIZED HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH
THE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WINFIELD... WESTOVER... MORGANTOWN...
FAIRMONT... EVERETTVILLE... DELLSLOW...
COLFAX... CHEAT NECK... BENTONS FERRY...
ELLIOTTSVILLE... VALLEY FALLS... NEEL...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 3904 7979 3909 7979 3913 7985 3922 7982
3930 7992 3944 7992 3944 7997 3938 8007
3941 8023 3981 7980 3976 7940 3972 7939
3970 7893 3941 7914 3920 7947 3919 7947
3922 7932 3919 7929 3911 7934 3897 7949Local storm report, Mar 23, 4:09 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CARROLLTON 40.57N 81.09W
03/23/2011 E0.88 INCH CARROLL OH EMERGENCY MNGR
0331 PM HAIL STEUBENVILLE 40.37N 80.65W
03/23/2011 E1.00 INCH JEFFERSON OH TRAINED SPOTTER
0334 PM HAIL 2 E SUMMITVILLE 40.68N 80.85W
03/23/2011 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
0350 PM HAIL 15 NW STEUBENVILLE 40.52N 80.85W
03/23/2011 E1.50 INCH JEFFERSON OH TRAINED SPOTTER
NEAR BURGHOLTZ
0355 PM HAIL ROSS TOWNSHIP 40.53N 80.02W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0355 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E1.00 INCH ALLEGHENY PA PUBLIC
0355 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E1.25 INCH ALLEGHENY PA PUBLIC
0355 PM HAIL DOVER 40.52N 81.47W
03/23/2011 E1.50 INCH TUSCARAWAS OH TRAINED SPOTTER
0400 PM HAIL 2 S WELLSVILLE 40.57N 80.66W
03/23/2011 E1.00 INCH HANCOCK WV TRAINED SPOTTER
0401 PM HAIL MCDONALD 39.86N 81.85W
03/23/2011 E0.88 INCH MUSKINGUM OH TRAINED SPOTTER
0406 PM HAIL ROBINSON TOWNSHIP 40.46N 80.13W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0406 PM HAIL IMPERIAL 40.45N 80.24W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100514 PBZ1100515 PBZ1100516 PBZ1100517 PBZ1100518
PBZ1100519 PBZ1100520 PBZ1100521 PBZ1100522 PBZ1100523 PBZ1100524
PBZ1100525
XXLocal storm report, Mar 23, 4:46 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ROBINSON TOWNSHIP 40.46N 80.13W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0400 PM HAIL HANOVERTON 40.76N 80.94W
03/23/2011 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
0400 PM HAIL FARMINGTON 39.81N 79.57W
03/23/2011 E1.00 INCH FAYETTE PA TRAINED SPOTTER
0410 PM HAIL BRIDGEVILLE 40.36N 80.11W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0412 PM HAIL LISBON 40.77N 80.77W
03/23/2011 E0.88 INCH COLUMBIANA OH TRAINED SPOTTER
0413 PM HAIL 2 S COLUMBIANA 40.86N 80.69W
03/23/2011 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
0416 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E0.88 INCH ALLEGHENY PA TRAINED SPOTTER
OAKLAND SECTION OF PITTSBURGH
0419 PM HAIL ALIQUIPPA 40.62N 80.25W
03/23/2011 E1.00 INCH BEAVER PA TRAINED SPOTTER
0420 PM HAIL BALTIC 40.44N 81.70W
03/23/2011 E1.75 INCH TUSCARAWAS OH TRAINED SPOTTER
0428 PM HAIL COSHOCTON 40.26N 81.85W
03/23/2011 E1.00 INCH COSHOCTON OH TRAINED SPOTTER
0430 PM HAIL MCKEESPORT 40.34N 79.84W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0433 PM HAIL SALINEVILLE 40.62N 80.83W
03/23/2011 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
0435 PM HAIL MONROEVILLE 40.42N 79.79W
03/23/2011 E1.25 INCH ALLEGHENY PA TRAINED SPOTTER
0436 PM HAIL AVONMORE 40.53N 79.47W
03/23/2011 E1.00 INCH WESTMORELAND PA TRAINED SPOTTER
0436 PM HAIL REDHOUSE 39.31N 79.45W
03/23/2011 E1.00 INCH GARRETT MD TRAINED SPOTTER
0438 PM HAIL IRWIN 40.32N 79.70W
03/23/2011 E1.50 INCH WESTMORELAND PA TRAINED SPOTTER
0438 PM HAIL MCKEESPORT 40.34N 79.84W
03/23/2011 E2.00 INCH ALLEGHENY PA TRAINED SPOTTER
GREEN OAK AREA. GUST TO 60 MPH. TREES DOWN.
0442 PM HAIL 2 S IRWIN 40.30N 79.70W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0444 PM HAIL IRWIN 40.32N 79.70W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0445 PM HAIL SALTSBURG 40.49N 79.45W
03/23/2011 E1.75 INCH INDIANA PA TRAINED SPOTTER
0446 PM HAIL JEANNETTE 40.33N 79.61W
03/23/2011 E1.50 INCH WESTMORELAND PA TRAINED SPOTTER
GRAPEVILLE AREA
&&
EVENT NUMBER PBZ1100531 PBZ1100541 PBZ1100542 PBZ1100526 PBZ1100527
PBZ1100528 PBZ1100529 PBZ1100530 PBZ1100533 PBZ1100532 PBZ1100534
PBZ1100535 PBZ1100536 PBZ1100537 PBZ1100538 PBZ1100539 PBZ1100540
PBZ1100543 PBZ1100544 PBZ1100545 PBZ1100546
XXLocal storm report, Mar 23, 5:10 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 5 SW GREENSBURG 40.25N 79.61W
03/23/2011 WESTMORELAND PA STORM CHASER
POSSIBLE TORNADO DAMGE. ROOFS OFF OF SEVERAL HOUSES
ALONG ROUTE 136 HEMPFIELD TWP.
&&
EVENT NUMBER PBZ1100560
XXLocal storm report, Mar 23, 5:11 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 5 SW GREENSBURG 40.25N 79.61W
03/23/2011 WESTMORELAND PA STORM CHASER
POSSIBLE TORNADO DAMGE. ROOFS OFF OF SEVERAL HOUSES
ALONG ROUTE 136 HEMPFIELD TWP.
0449 PM HAIL OAKLAND 39.41N 79.41W
03/23/2011 E0.88 INCH GARRETT MD TRAINED SPOTTER
0450 PM HAIL GREENSBURG 40.30N 79.54W
03/23/2011 E2.00 INCH WESTMORELAND PA TRAINED SPOTTER
0452 PM HAIL 3 S HOOKSTOWN 40.56N 80.47W
03/23/2011 E1.00 INCH BEAVER PA TRAINED SPOTTER
0453 PM HAIL GREENSBORO 39.79N 79.91W
03/23/2011 E1.75 INCH FAYETTE PA TRAINED SPOTTER
0455 PM HAIL NEW CUMBERLAND 40.50N 80.61W
03/23/2011 E1.75 INCH HANCOCK WV TRAINED SPOTTER
0456 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0457 PM HAIL GREENSBURG 40.30N 79.54W
03/23/2011 E1.00 INCH WESTMORELAND PA TRAINED SPOTTER
WESTMORELAND MALL
0457 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.25 INCH WESTMORELAND PA TRAINED SPOTTER
0459 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.00 INCH WESTMORELAND PA TRAINED SPOTTER
0500 PM HAIL 1 NNW CARNOT-MOON 40.53N 80.22W
03/23/2011 M1.50 INCH ALLEGHENY PA NWS OFFICE
NWS OFFICE
0503 PM HAIL GREENSBURG 40.30N 79.54W
03/23/2011 E1.25 INCH WESTMORELAND PA TRAINED SPOTTER
0503 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0504 PM HAIL 1 N WHITNEY 40.25N 79.41W
03/23/2011 E1.75 INCH WESTMORELAND PA NWS EMPLOYEE
&&
EVENT NUMBER PBZ1100560 PBZ1100547 PBZ1100548 PBZ1100549 PBZ1100550
PBZ1100551 PBZ1100552 PBZ1100553 PBZ1100554 PBZ1100555 PBZ1100559
PBZ1100556 PBZ1100557 PBZ1100558
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 59 min |
| Mar 23, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 54 min |
| Mar 23, 3:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Indiana, Westmoreland | 60 min |
| Mar 23, 3:47 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 58 min |
| Mar 23, 4:09 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 66 min |
| Mar 23, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 27 min |
| Mar 23, 4:20 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 40 min |
| Mar 23, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 65 min |
| Mar 23, 4:34 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Indiana, Westmoreland | 56 min |
| Mar 23, 4:37 PM EDT | Tornado Warning | PBZ | Westmoreland | 23 min |
| Mar 23, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 63 min |
| Mar 23, 4:54 PM EDT | Tornado Warning | PBZ | Indiana, Westmoreland | 36 min |
| Mar 23, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Washington, Westmoreland | 65 min |
| Mar 23, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 47 min |
| Mar 23, 5:26 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 39 min |
| Mar 23, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 22 min |
| Mar 23, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 59 min |
| Mar 23, 6:02 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.